MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 29MJ-501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 29mm masters valve was selected for implant in the mitral position.While rotating the valve, the leaflet fractured and broken into pieces.The valve and all fractured pieces were removed from the patient and a 29mm medtronic ap valve was implanted.The procedure was significantly extended and the patient remained hemodynamically stable throughout.The patient is reported to be discharged.
 
Additional Manufacturer Narrative
The reported event of a fractured leaflet was confirmed.One leaflet had fractured into three pieces and dislodged from the orifice.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the leaflet fracture remains unknown.However, the damage was consistent with some external force applied to the valve which over stressed the carbon material.

Brand Name
SJM MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8239407
Report Number2648612-2019-00004
Device Sequence Number16542461
Product Code LWQ
UDI-Device Identifier05414734006552
UDI-Public05414734006552
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2023
Device Model Number29MJ-501
Device Catalogue Number29MJ-501
Device Lot Number6429968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/06/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR